Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi, after several years of relatively clear skin I've recently had some serious breakouts starting 6 months ago. I know that stress and lack of sleep has much to do with it. The acne I've had are larger and more difficult to deal with so tretinoin was prescribed to me. I've used it for the last few weeks and know it could take some time for results to show. However, the tretinoin has made my skin oily and itchy. Why is this? It also has not stop the formation of new acne. Please help... Thanks, Lam

Link to comment
Share on other sites

The oilyness and itchiness are common when starting Retin A. You must be careful not to directly scratch skin because the Retin A makes your skin thinner and you might break the skin if you scratch it too hard. I used to lightly pat or rub my face with my shirt when it itched. The oilyness is because the Retin A is exfoliating the top layer of your skin and bringing the oil to the surface. It is also due to the dryness from the Retin A causing your skin to produce more oil. It should subside eventually. You are still breaking out because you are in the initial breakout phase. It takes at least 6 weeks to see any improvement and personally I broke out for the first 4 months of using it. Just give it some time. Hope this helps :)

Link to comment
Share on other sites

Hi, I know how you feel about having acne breakouts, I have use Retin A myself for over a year now, and loving the results, just follow what ur doctor is telling you and have more patience, it'll take a while to see a result, but you'll definitely get there..if your skin gets irritated from time to time, try to stop using it for a day....used facial soap that are not harsh to your face, very mild...

and also if your using a moisturizer during the day, make sure that it's not irritating your acne so it won't get worse...good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×